Alert archive / Indiana / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 14, NWS Indianapolis, IN

March 23, 2011Jackson County, Lawrence County, Indiana

NWS Indianapolis, IN issued this severe thunderstorm warning at Mar 23, 2011, 2:16 PM EDT for Jackson County, Lawrence County, Indiana. It was in force for 22 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Mar 23, 2011, 2:16 PM EDT (18:16 UTC)
Expired
Mar 23, 2011, 2:38 PM EDT
In force
22 min
Issued by
NWS Indianapolis, IN
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Jackson County, IN, Lawrence County, IN

The radar

The Louisville radar (KLVX), 94 km from the middle of the area, began a volume at 18:19 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Mar 23, 1:13 PM EDTTornado WatchSPC7 hr

The nearest sounding before it

Cncnati-Daytn, OH (KILN), launched 12:00Z, 6.3 hours before the alert went out and 222 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cncnati-Daytn, OH at 12:00Z on 2011-03-23Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cncnati-Daytn, OH at 12:00Z on 2011-03-23The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 311 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1527 m above ground
0-6 km bulk shear
70 kt
0-1 km storm-relative helicity
311 m²/s²
0-3 km storm-relative helicity
327 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

823 
WUUS53 KIND 231816
SVRIND
INC071-093-231900-
/O.NEW.KIND.SV.W.0014.110323T1816Z-110323T1900Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
216 PM EDT WED MAR 23 2011

THE NATIONAL WEATHER SERVICE IN INDIANAPOLIS HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  WESTERN JACKSON COUNTY IN SOUTH CENTRAL INDIANA...
  SOUTHEASTERN LAWRENCE COUNTY IN SOUTH CENTRAL INDIANA...

* UNTIL 300 PM EDT

* AT 212 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED 13
  MILES EAST OF BEDFORD...AND MOVING EAST AT 35 MPH.

* THE SEVERE THUNDERSTORM WILL AFFECT MAINLY RURAL AREAS OF
  SOUTHEASTERN LAWRENCE AND WESTERN JACKSON COUNTIES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. TORNADOES CAN
DEVELOP QUICKLY FROM SEVERE THUNDERSTORMS. ALTHOUGH NOT IMMEDIATELY
LIKELY...IF A TORNADO IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF
SAFETY INSIDE A STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL
INTERIOR ROOM.

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.

&&

LAT...LON 3887 8637 3899 8616 3877 8607 3878 8611
      3877 8612 3877 8617 3878 8621 3877 8625
      3877 8628 3873 8631 3870 8631 3870 8632
TIME...MOT...LOC 1816Z 257DEG 31KT 3880 8622
WIND...HAIL 60MPH 1.00IN

$$

JK
1 follow-up statement
691 
WWUS53 KIND 231838 RRB
SVSIND

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
238 PM EDT WED MAR 23 2011

INC071-093-231849-
/O.CAN.KIND.SV.W.0014.000000T0000Z-110323T1900Z/
JACKSON-LAWRENCE-
238 PM EDT WED MAR 23 2011

...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL LAWRENCE AND
WESTERN JACKSON COUNTIES IS CANCELLED...

THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED
AREA.

LAT...LON 3887 8637 3899 8616 3877 8607 3878 8611
      3877 8612 3877 8617 3878 8621 3877 8625
      3877 8628 3873 8631 3870 8631 3870 8632
TIME...MOT...LOC 1839Z 257DEG 31KT 3884 8597

$$

JK

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Indianapolis, IN wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 23, 7:15 AM EDT, 7 hours 1 minute earlier.

Area forecast discussion, Mar 23, 7:15 AM EDT, 7 hours 1 minute before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
715 AM EDT WED MAR 23 2011

.UPDATE...

THE AVIATION SECTION HAS BEEN UPDATED BELOW.

&&

.SYNOPSIS...

A LOW PRESSURE SYSTEM WILL MOVE ACROSS NORTH CENTRAL INDIANA THIS
AFTERNOON AND DRAG A COLD FRONT SOUTHEAST ACROSS CENTRAL INDIANA.
THE FRONT COMBINED WITH AN UNSTABLE ATMOSPHERE WILL TRIGGER
SCATTERED TO NUMEROUS THUNDERSTORMS. SOME OF THE STORMS COULD BE
SEVERE ESPECIALLY THIS AFTERNOON WITH DAMAGING WINDS AND LARGE HAIL
MAINLY EAST OF A KOKOMO TO INDIANAPOLIS AND VINCENNES LINE. AS THE
FRONT MOVES SOUTHEAST OF CENTRAL INDIANA TONIGHT...IT WILL BECOME
COLDER WITH THE POCKETS OF DRIZZLE OR FREEZING DRIZZLE. HIGH
PRESSURE WILL KEEP IT DRY THROUGH THURSDAY NIGHT...BUT THEN ANOTHER
SYSTEM WILL SLIDE ACROSS THE GULF STATES AND TENNESSEE VALLEY
RESULTING IN LIGHT RAIN OR SNOW FOR THE EARLY WEEKEND...AND ANOTHER
SIMILAR SYSTEM WILL BRING CHANCES OF MORE LIGHT RAIN OR SNOW EARLY
NEXT WEEK.

&&

.NEAR TERM /TODAY/...

CHALLENGE TODAY WILL BE TIMING OF THE COLD FRONT CURRENTLY ACROSS
NORTHEASTERN MISSOURI AND EXTENDING SOUTHEAST TO NORTH CENTRAL TEXAS
AND ITS RESULTANT WEATHER.

MODELS IN PRETTY DECENT AGREEMENT NOW ON MOVING THE LATTER OF A
DOUBLE BARREL SURFACE LOW PRESSURE CENTER TO AROUND KOKOMO AROUND
18Z WITH THE ASSOCIATED TRAILING COLD FRONT EXTENDING SOUTHWEST TO
AROUND KOKOMO. IN THE MEAN TIME...WARM FRONT CURRENTLY ACROSS OUR
NORTHERN FORECAST AREA WILL BE NORTH OF ALL OF CENTRAL INDIANA.
WITH UPSTREAM SATELLITE LOOP AND MODELS INDICATING THE POTENTIAL FOR
A GOOD DEGREE OF SUNSHINE AHEAD OF THE FRONT AND THE POTENTIAL OF
OVER 1000 J/KG MIXED LAYER CAPE AND STRONG UNI-DIRECTIONAL SHEAR TO
AROUND 60 KNOTS FROM 0 TO 6 KM ALONG WITH 500 MILLIBAR TEMPERATURES
LESS THAN NEGATIVE 20 DEGREES CELSIUS...CERTAINLY COULD SEE SOME
SEVERE WEATHER PER THE SPC DAY 1 SEVERE WEATHER OUTLOOK. ALSO AIDING
THE THREAT BE A +135 KNOT 250 MB JET ACROSS THE MIDDLE MISSISSIPPI
VALLEY ALONG WITH A 95 KNOT 500 MB JET THAT WILL ENHANCE LIFT ACROSS
THE OHIO VALLEY. ON THE NEGATIVE SIDE...LOW LEVEL MOISTURE WILL BE
LACKING A BIT WHICH IS SHOWING UP AS HIGH LFC AND LCL VALUES THIS
AFTERNOON...THIS DESPITE THE FACT THAT HODOGRAPHS WERE CURVED WITH
STRONG UNI-DIRECTION SHEAR. THUS...THINK ANY SPLITTING SUPERCELLS
AND RESULTANT TORNADOES WILL LIKELY BE SOUTHEAST OF CENTRAL INDIANA
ACROSS EASTERN KENTUCKY AND SOUTHERN OHIO IN THE MODERATE RISK AREA
WHERE LOW LEVEL MOISTURE IS BETTER IN CLOSER PROXIMITY TO A 35 TO 40
KNOT JET. THE ACTIVITY WILL DIMINISH FROM NORTHWEST TO SOUTHEAST
DURING THE AFTERNOON AS THE FRONT CONTINUES TO DROP SOUTHEAST BUT
LEFT THUNDERSTORMS IN THE NORTHWEST WITH SOME CAPE TRAILING THE
FRONT. JUST DONT EXPECT ANY SEVERE THERE. ALSO...DONT EXPECT
FLOODING TO BE A PROBLEM WITH FAST STORM MOTIONS AND LOW
PRECIPITABLE WATER.

WENT A FEW DEGREES WARMER THAN GUIDANCE BASED ON SATELLITE TRENDS
INDICATING LOTS OF SUNSHINE THIS MORNING AND ALL OF CENTRAL INDIANA
SPENDING SEVERAL HOURS IN THE WARM SECTOR.

&&

.SHORT TERM /TONIGHT THROUGH FRIDAY/...

MODEL THICKNESSES...SOUNDINGS AND BUFKIT WERE ALL FAVORING DRIZZLE
THIS EVENING TURNING TO FREEZING DRIZZLE OVERNIGHT AS TEMPERATURES
FALL BELOW FREEZING SAVE FOR OUR FAR SOUTHEASTERN TIER. JUST LIKELY
NOT ENOUGH LIFT...DEEP OR COLD ENOUGH MOIST LAYER FOR ICE CRYSTAL
FORMATION. HIGH PRESSURE WILL START BUILDING IN FROM THE PLAINS ON
THURSDAY WHICH SHOULD ALLOWING FOR CLEARING SKIES BUT STILL COLD
TEMPERATURES. MODELS ARE NOW SLOWER WITH THE NEXT PRECIPITATION
MAKER WHICH WILL BE AN OVERRUNNING EVENT AS A SYSTEM MOVES INTO THE
SOUTHERN PLAINS ON FRIDAY AND EVENTUALLY ACROSS THE LOWER
MISSISSIPPI VALLEY AND TENNESSEE VALLEY. SO WILL LOWER POPS ON
FRIDAY AND WOULDNT BE SURPRISED TO SEE A POTENTIAL RAIN AND SNOW MIX
HOLD OFF UNTIL FRIDAY NIGHT OR LATER.

WENT COLDER ON TEMPERATURES TONIGHT PER THE MODELS WHICH ARE CLOSE
AND LOOK REASONABLE BASED ON LOW LEVEL THERMAL PROGS...SOUNDINGS AND
CLOUD COVER. MEANWHILE...THURSDAY AND THURSDAY NIGHT WENT WITH THE
NOT AS COLD GFS AS THE NAM SEEMED TO BE OVERDOING IT.

&&

.LONG TERM /FRIDAY NIGHT THROUGH NEXT TUESDAY/...

ENSEMBLE DATA ARE IN COMING INTO BETTER AGREEMENT ON THE WEATHER
PATTERN IN THE LONG TERM. CHILLY AND UNSETTLED WEATHER EXPECTED AS
AN OMEGA BLOCK DEVELOPS OVER THE ROCKIES. THE NORTHERN STREAM
WILL BRING IN COOL AIR...WHILE A PROGRESSIVE AND ACTIVE SOUTHERN
STREAM UNDERCUTTING THE BLOCK WILL BRING OCCASIONAL DISTURBANCES
INTO THE AREA. THE DATA ARE BEGINNING TO KEY IN ON ONE SYSTEM
AFFECTING THE AREA OVER THE WEEKEND...AND ANOTHER EARLY NEXT WEEK.
TIMING ON THE SYSTEM EARLY NEXT WEEK A LITTLE MORE IN DOUBT. JUST
ABOUT ALL OF THE ENSEMBLE MEMBERS KEEP THE GENERAL TRACK OF THE
SURFACE SYSTEMS SOUTH OF THE OHIO RIVER.

WILL CONTINUE TO KEEP POPS IN THE FORECAST FOR FRIDAY NIGHT INTO
SATURDAY NIGHT WITH THE FIRST SYSTEM. ENSEMBLES ARE COMING INTO
BETTER AGREEMENT THAT SUNDAY...SUNDAY NIGHT...AND POSSIBLY MONDAY
MAY BE DRY. WILL TAKE OUT THE POPS FOR SUNDAY...BUT WILL THEM IN ON
MONDAY FOR NOW. POPS WILL ALSO BE ADDED FOR MONDAY NIGHT AND NEXT
TUESDAY.

LONG RANGE MODEL DATA SUGGEST THICKNESSES MAY BE LOW ENOUGH FROM
TIME TO TIME FOR THE POSSIBILITY OF SNOW WITH BOTH OF THE ANTICIPATED
SYSTEMS.

&&

.AVIATION.../DISCUSSION FOR THE 23/12Z TAFS/...

VFR THROUGH THE FIRST 10-12 HOURS OF THE PERIOD. POTENT AND COMPLEX
SYSTEM WILL BE PUSHING THROUGH THE SITES DURING THIS PACKAGE. WINDS
AND POSSIBLE THUNDERSTORMS WILL HAVE THE MOST IMPACT
EARLY...FOLLOWED BY MVFR CEILINGS AND CONTINUED GUSTY WINDS LATE.

ALREADY SEEING GUSTS AROUND 25KT IN PLACES THIS MORNING. FORECAST
SOUNDINGS INDICATE POTENTIAL FOR VERY STRONG GUSTS THIS AFTERNOON.
HAVE INSERTED 35KT GUSTS AFTER 15Z ALL SITES. WINDS WILL VEER TO
NORTHWEST BY LATE IN THE PERIOD BUT SHOULD REMAIN GUSTY
OVERNIGHT...22-25KT.

HAVE INSERTED VCTS/CB ALL SITES AFTER 15Z AS FORECAST SOUNDINGS
INDICATE AMPLE INSTABILITY...AND THERE ARE ALREADY NUMEROUS OUTFLOW
BOUNDARIES IN THE AREA TO SERVE AS POTENTIAL TRIGGERS. BEST
POSSIBILITY MAY BE ALONG THE FRONT IN EARLY AFTERNOON...BUT COULD
HAVE THUNDERSTORMS ONGOING BY THAT TIME.

POST FRONTAL CEILINGS SHOULD DROP QUICKLY INTO MVFR CATEGORY...WITH
THE POTENTIAL FOR IFR AT TIMES...BUT LEFT OUT DUE TO UNCERTAINTY AT
THE MOMENT.

&&

.IND WATCHES/WARNINGS/ADVISORIES...NONE.

&&

SYNOPSIS...MK
NEAR TERM...MK
SHORT TERM...MK
LONG TERM....JAS
AVIATION...NIELD
Hazardous weather outlook, Mar 23, 3:46 AM EDT, 10 hours 30 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
346 AM EDT WED MAR 23 2011

INZ038>042-045>049-052>057-062>065-072-241000-
TIPTON-HAMILTON-MADISON-DELAWARE-RANDOLPH-PUTNAM-HENDRICKS-MARION-
HANCOCK-HENRY-CLAY-OWEN-MORGAN-JOHNSON-SHELBY-RUSH-MONROE-BROWN-
BARTHOLOMEW-DECATUR-JENNINGS-
346 AM EDT WED MAR 23 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA.

.DAY ONE...TODAY AND TONIGHT.

THUNDERSTORMS ARE POSSIBLE TODAY. SOME OF THEM COULD BE SEVERE
ESPECIALLY DURING THE AFTERNOON. DAMAGING WINDS...LARGE HAIL AND
BRIEF HEAVY RAIN IS POSSIBLE ALONG WITH DEADLY CLOUD TO GROUND
LIGHTNING.

WIND GUSTS AWAY FROM THUNDERSTORMS COULD ALSO BE 30 MPH
OR MORE THIS AFTERNOON.

TONIGHT WILL BE COLDER IN THE WAKE OF A COLD FRONT...AND LIGHT
FREEZING DRIZZLE IS POSSIBLE.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

IT WILL REMAIN COLDER THROUGH EARLY NEXT WEEK WITH A CHANCE THAT
LIGHT SNOW COULD MIX IN WITH LIGHT RAIN FROM TIME TO TIME STARTING
FRIDAY NIGHT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS POSSIBLE TODAY.

&&

MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND
CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/IND (ALL
LOWERCASE)

INZ043-044-051-241000-
VERMILLION-PARKE-VIGO-
346 AM EDT WED MAR 23 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA.

.DAY ONE...TODAY AND TONIGHT.

THUNDERSTORMS ARE POSSIBLE...BUT THEY ARE NOT EXPECTED TO BE
SEVERE. HOWEVER...DEADLY CLOUD TO GROUND LIGHTNING IS ALWAYS A
THREAT IN THUNDERSTORMS.

WIND GUSTS AWAY FROM THUNDERSTORMS COULD ALSO BE 30 MPH
OR MORE THIS AFTERNOON.

TONIGHT WILL BE COLDER IN THE WAKE OF A COLD FRONT...AND LIGHT
FREEZING DRIZZLE IS POSSIBLE.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

IT WILL REMAIN COLDER THROUGH EARLY NEXT WEEK WITH A CHANCE THAT
LIGHT SNOW COULD MIX IN WITH LIGHT RAIN FROM TIME TO TIME STARTING
FRIDAY NIGHT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS POSSIBLE TODAY.

&&

MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND
CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/IND (ALL
LOWERCASE)

INZ061-068>071-241000-
GREENE-DAVIESS-MARTIN-LAWRENCE-JACKSON-
346 AM EDT WED MAR 23 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA.

.DAY ONE...TODAY AND TONIGHT.

THUNDERSTORMS ARE POSSIBLE TODAY. SOME OF THEM COULD BE SEVERE
ESPECIALLY DURING THE AFTERNOON. DAMAGING WINDS...LARGE HAIL AND
BRIEF HEAVY RAIN IS POSSIBLE ALONG WITH DEADLY CLOUD TO GROUND
LIGHTNING.

WIND GUSTS AWAY FROM THUNDERSTORMS COULD ALSO BE 30 MPH
OR MORE THIS AFTERNOON.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

IT WILL REMAIN COLDER THROUGH EARLY NEXT WEEK WITH A CHANCE THAT
LIGHT SNOW COULD MIX IN WITH LIGHT RAIN FROM TIME TO TIME STARTING
SATURDAY NIGHT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS POSSIBLE TODAY.

&&

MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND
CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/IND (ALL
LOWERCASE)

INZ060-067-241000-
SULLIVAN-KNOX-
346 AM EDT WED MAR 23 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA.

.DAY ONE...TODAY AND TONIGHT.

THUNDERSTORMS ARE POSSIBLE...BUT THEY ARE NOT EXPECTED TO BE
SEVERE. HOWEVER...DEADLY CLOUD TO GROUND LIGHTNING IS ALWAYS A
THREAT IN THUNDERSTORMS.

WIND GUSTS AWAY FROM THUNDERSTORMS COULD ALSO BE 30 MPH
OR MORE THIS AFTERNOON.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

IT WILL REMAIN COLDER THROUGH EARLY NEXT WEEK WITH A CHANCE THAT
LIGHT SNOW COULD MIX IN WITH LIGHT RAIN FROM TIME TO TIME STARTING
SATURDAY NIGHT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS POSSIBLE TODAY.

&&

MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND
CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/IND (ALL
LOWERCASE)

INZ021-028-029-035-036-241000-
CARROLL-WARREN-TIPPECANOE-FOUNTAIN-MONTGOMERY-
346 AM EDT WED MAR 23 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA.

.DAY ONE...TODAY AND TONIGHT.

THUNDERSTORMS ARE POSSIBLE...BUT THEY ARE NOT EXPECTED TO BE
SEVERE. HOWEVER...DEADLY CLOUD TO GROUND LIGHTNING IS ALWAYS A
THREAT IN THUNDERSTORMS.

WIND GUSTS AWAY FROM THUNDERSTORMS COULD ALSO BE 30 MPH OR MORE
THIS AFTERNOON.

TONIGHT WILL BE COLDER IN THE WAKE OF A COLD FRONT...AND LIGHT
FREEZING DRIZZLE IS POSSIBLE.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

IT WILL REMAIN COLDER THROUGH EARLY NEXT WEEK WITH A CHANCE THAT
LIGHT SNOW COULD MIX IN WITH LIGHT RAIN FROM TIME TO TIME STARTING
FRIDAY NIGHT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

&&

MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND
CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/IND (ALL
LOWERCASE)

INZ030-031-037-241000-
CLINTON-HOWARD-BOONE-
346 AM EDT WED MAR 23 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA.

.DAY ONE...TODAY AND TONIGHT.

THUNDERSTORMS ARE POSSIBLE TODAY. SOME OF THEM COULD BE SEVERE
ESPECIALLY DURING THE AFTERNOON. DAMAGING WINDS...LARGE HAIL AND
BRIEF HEAVY RAIN IS POSSIBLE ALONG WITH DEADLY CLOUD TO GROUND
LIGHTNING.

WIND GUSTS AWAY FROM THUNDERSTORMS COULD ALSO BE 30 MPH OR MORE
THIS AFTERNOON.

TONIGHT WILL BE COLDER IN THE WAKE OF A COLD FRONT...AND LIGHT
FREEZING DRIZZLE IS POSSIBLE.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

IT WILL REMAIN COLDER THROUGH EARLY NEXT WEEK WITH A CHANCE THAT
LIGHT SNOW COULD MIX IN WITH LIGHT RAIN FROM TIME TO TIME STARTING
FRIDAY NIGHT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS POSSIBLE TODAY.

&&

MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND
CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/IND (ALL
LOWERCASE)

KOCH

In the hours before

Special weather statement, Mar 23, 12:58 PM EDT, 1 hour 18 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
1258 PM EDT WED MAR 23 2011

INZ067-068-231730-
DAVIESS-KNOX-
1258 PM EDT WED MAR 23 2011

...STRONG THUNDERSTORM ADVISORY FOR NORTHERN DAVIESS AND EASTERN KNOX
COUNTIES UNTIL 130 PM EDT...

AT 1256 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A STRONG THUNDERSTORM 10 MILES NORTHWEST OF WASHINGTON...OR 12 MILES
NORTHEAST OF VINCENNES...MOVING EAST AT 40 MPH.

HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 40 MPH ARE
EXPECTED WITH THIS STORM.

THIS STORM WILL BE NEAR...
PLAINVILLE AROUND 110 PM EDT...
ODON AROUND 125 PM EDT...

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS... FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

&&

LAT...LON 3878 8739 3891 8695 3890 8692 3881 8691
      3881 8693 3873 8694 3869 8737
TIME...MOT...LOC 1658Z 257DEG 35KT 3875 8729

MRD/JK
Local storm report, Mar 23, 1:54 PM EDT, 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
154 PM EDT WED MAR 23 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0148 PM     HAIL             WILLIAMS                38.80N 86.65W
03/23/2011  E1.00 INCH       LAWRENCE           IN   CO-OP OBSERVER

&&

EBREON

The office that day

Everything else NWS Indianapolis, IN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 23, 12:58 PM EDTSpecial Weather StatementINDDaviess32 min
Mar 23, 1:05 PM EDTSevere Thunderstorm WarningINDDaviess, Greene, Knox, Lawrence, Martin40 min
Mar 23, 1:20 PM EDTSevere Thunderstorm WarningINDBartholomew, Decatur, Johnson, Rush, Shelby40 min
Mar 23, 1:27 PM EDTSevere Thunderstorm WarningINDRush, Shelby33 min
Mar 23, 1:27 PM EDTSevere Thunderstorm WarningINDDaviess, Martin48 min
Mar 23, 1:48 PM EDTSevere Thunderstorm WarningINDLawrence42 min
Mar 23, 1:48 PM EDTTornado WarningINDDecatur, Rush, Shelby42 min
Mar 23, 2:03 PM EDTSevere Thunderstorm WarningINDBartholomew, Decatur42 min
Mar 23, 2:10 PM EDTTornado WarningINDJackson35 min
Mar 23, 2:25 PM EDTSevere Thunderstorm WarningINDDelaware, Randolph35 min
Mar 23, 2:28 PM EDTSevere Thunderstorm WarningINDJennings23 min
Mar 23, 2:41 PM EDTSevere Thunderstorm WarningINDJackson11 min
Mar 23, 6:20 PM EDTSpecial Weather StatementINDTipton40 min
Mar 23, 6:27 PM EDTSpecial Weather StatementINDHamilton48 min
Mar 23, 6:35 PM EDTSpecial Weather StatementINDDelaware40 min
Mar 23, 6:39 PM EDTSevere Thunderstorm WarningINDHamilton, Madison51 min
Mar 23, 6:42 PM EDTSpecial Weather StatementINDFountain48 min
Mar 23, 6:45 PM EDTSevere Thunderstorm WarningINDFountain, Montgomery, Vermillion45 min
Mar 23, 6:52 PM EDTSevere Thunderstorm WarningINDMadison25 min
Mar 23, 7:01 PM EDTSevere Thunderstorm WarningINDParke, Vermillion34 min
Mar 23, 7:08 PM EDTSevere Thunderstorm WarningINDDelaware32 min
Mar 23, 7:12 PM EDTTornado WarningINDMontgomery33 min
Mar 23, 7:21 PM EDTSpecial Weather StatementINDParke39 min
Mar 23, 7:25 PM EDTTornado WarningINDMontgomery21 min
Mar 23, 7:29 PM EDTSevere Thunderstorm WarningINDBoone, Hamilton40 min
Mar 23, 7:36 PM EDTSevere Thunderstorm WarningINDHendricks, Putnam30 min
Mar 23, 7:41 PM EDTSpecial Weather StatementINDRandolph49 min
Mar 23, 7:53 PM EDTSevere Thunderstorm WarningINDHendricks23 min
Mar 23, 7:56 PM EDTSevere Thunderstorm WarningINDHamilton, Madison49 min

Nearby

Severe Thunderstorm Warnings in Indiana, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.